| Model Number |
10.0 MM FLIP CUTTER II |
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the device broke in the femoral tunnel resulting in the presence of metallic foreign material in the joint.The broken parts were removed under arthroscopy and the operating time increased.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 21-jul-2022: it was confirmed that the shaft of the device broke.
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the tip of the device was broken.It was also noted that the blade of the device is missing.The cause of this remains undetermined, however a probable cause can be attributed to prying/leveraging forces being applied to the device.